MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device break occurred.A samurai guidewire was selected for use, as the procedure was finishing the samurai broke in two pieces.The detached samurai guidewire was retrieved from the vessel.The patient was stable, no patient complications were reported.
 
Event or Problem Description
It was reported that device break occurred.A samurai guidewire was selected for use, as the procedure was finishing the samurai broke in two pieces.The detached samurai guidewire was retrieved from the vessel.The patient was stable, no patient complications were reported.It was further reported that the samurai guidewire was located between the intima of the vessel and the drug eluting stent that was previously placed.The detached wire was removed but the tip remained locked with the previously implanted drug eluting stent.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: a samurai guidewire was returned for analysis.The core was fractured at about 20 mm from the distal tip of the wire, and the outer later pt coil and inner layer sus coil were also stretched in the direction of the wire tip from the middle brazing position.It was also observed that the fracture surfaces of the core and coil by electron microscopy revealed dimple characteristics of ductile fracture on both surfaces.The detached distal tip could not be confirmed as it was not returned.
 
Event or Problem Description

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16485370
Report Number2124215-2023-10228
Device Sequence Number17604460
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public08714729881216
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0030721690
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer03/08/2023
06/01/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/24/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown